MAUDE Adverse Event Report: SPINAL KINETICS M6-C; ARTIFICIAL CERVICAL DISC

SPINAL KINETICS M6-C; ARTIFICIAL CERVICAL DISC
Catalog Number CDM-625
Medical Device Problem Code Collapse (1099)
Health Effect - Clinical Codes Pain (1994); Dizziness (2194); Numbness (2415)
Date of Event 08/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this incident was not provided for evaluation.The lhr for 3751 for (b)(6) was examined including the final inspection records and the in-process measurements.There were no ncmrs associated with this lot.The device met the m6-c product specification including the axial stiffness and flexural resistance specifications.Risk management files were reviewed and no new risks were identified.Rmf 0003 rev 38 line 16 - dysesthesia or numbness paresthesia.Rmf 0003 rev 38 line 15 - failure to relieve symptoms including unresolved pain.Rmf 0004 rev 24 line 9.77 - device explanted.
 
Event or Problem Description
Information provided states that patient had m6-c implanted at c6/7 level in 2016.Patient experienced pain, numbness, dizziness and tension.The device was explanted in (b)(6) 2023 due to clinical symptoms.The device was not intact at the time of removal.
 
Additional Manufacturer Narrative
It was reported that an m6-c was explanted due to neck and back pain, left arm numbness, dizziness and tension.Radiographic images were not provided for review.Microbiology/pathology reports and results were also not provided.The device was not returned and therefore examination of the explant could not be completed, therefore it is not possible to determine the cause of the reported failure for this product experience.The build lhr was examined for sn: (b)(6) ln: 4040, including the final inspection records and the in-process measurements.There were no relevant ncmrs associated with this lot.The device met the m6-c product specification including the axial stiffness and flexural resistance specifications.Risk management files were reviewed and no new risks were identified.Rmf 0003 rev 38 line 16 - dysesthesia or numbness paresthesia.Rmf 0003 rev 38 line 15 - failure to relieve symptoms including unresolved pain.Rmf 0004 rev 24 line 9.77 - device explanted.
 
Event or Problem Description
Information provided states that patient has m6-c implanted at c6/7 level in 2016.Patient experienced pain, numbness, dissiness and tension.The device was explanted in (b)(6) 2023 due to clinical symptoms.The device was not intact at the time of removal.This report serves as an update regarding a typo in the original submission of the part number and sn of the device.

Brand Name
M6-C
Common Device Name
ARTIFICIAL CERVICAL DISC
Manufacturer (Section D)
SPINAL KINETICS
501 mercury dr
sunnyvale CA 94085
Manufacturer (Section G)
SPINAL KINETICS
501 mercury dr
sunnyvale CA 94085
Manufacturer Contact
james stephens
501 mercury dr.
sunnyvale, CA 94085
MDR Report Key18253313
Report Number3004987282-2023-00066
Device Sequence Number15098503
Product Code MJO
UDI-Device Identifier00812388030018
UDI-Public00812388030018
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P170036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/10/2020
Device Catalogue NumberCDM-625
Device Lot Number4040
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/03/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/02/2023
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/10/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR
Patient SexFemale